MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 07/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a za9003 24.5 diopter intraocular lens (iol) was removed from eye due to an increase in ocular pressure.No further information was provided.
 
Additional Manufacturer Narrative
Additional information received reported that the insertion date (date of event) was (b)(6) 2017.Also, there was an incision enlargement performed and no replacement lens was used.The doctor's name was dr.(b)(6).The patient left in good condition and aphakic.No additional information was provided.As a result of the additional information received and receipt of the complaint product the following fields have been updated accordingly: device available for evaluation?: yes, returned to manufacturer on 08/14/2017.Device returned to manufacturer?: yes.(b)(6).The report of an explant in the initial mdr no longer applies as this has been determined to be an insertion and removal.The date provided in explanted date ((b)(6) 2017) has been corrected to not applicable, as this lens was inserted and removed.Additionally implanted date: if implanted, give date was provided as unknown/not provided, however this field has not been updated to not applicable as the lens was not implanted but inserted and removed.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed viscoelastic residues were observed on the lens optic, but no lens damages were observed.The customer's reported complaint was not verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6769876
Report Number2648035-2017-01441
Device Sequence Number16528837
Product Code HQL
UDI-Device Identifier05050474529106
UDI-Public(01)05050474529106(17)220515
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/15/2022
Device Model NumberZA9003
Device Catalogue NumberZA90030245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2017
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer08/14/2017
Initial Report FDA Received Date08/06/2017
Supplement Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;